Alert archive / New York / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 40, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jun 10, 2005, 2:12 PM EDT for Seneca County, New York. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2005, 2:12 PM EDT (18:12 UTC)
- Expired
- Jun 10, 2005, 3:15 PM EDT
- In force
- 63 min
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Seneca County, NY
The radar
The Binghamton radar (KBGM), 94 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 350 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 992 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 10:50 AM EDT, 3 hours 22 minutes earlier.
Area forecast discussion, Jun 10, 10:50 AM EDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BINGHAMTON NY 1050 AM EDT FRI JUN 10 2005 .SHORT TERM... LOWER CLDS ACROSS NORTHEAST PA AND SE NY ARE ERODING, BUT A BIT SLOWER THAN FORECASTED. JUST A MINOR UPDATE TO SLOW THE TREND FOR CLEARING IN OUR SOUTHEAST ZONES AND TO REMOVE ANY MORNING WORDING FOR THE REMAINDER OF THE AREA. NO OTHER CHANGES. WILL MAINTAIN CONTINUITY FOR THE SHORT TERM AS VRY LTL HAS CHANGED IN THE OVERALL PTRN. RGN WILL REMAIN IN A WARM AND HUMID S TO SW FLOW WITH SCT CONVECTION PRIMARILIY DUE TO HEATING, MESOSCALE BNDRYS AND WEAK S/WVS. GIVEN THE CONVECTION OVER WRN NY, WE MAY HAVE AN OUTFLOW BNDRY WHICH COULD FIRE OFF SOME STORMS ACRS THE FINGER LAKES. DIFFICULT TO PREDICT EXACTLY WHERE BEST CVRG WILL BE, BUT TREND HAS BEEN FOR CELLS TO FIRE OVER THE HIGHER TERRAIN OF NE PA, WITH OUTFLOWS TRIGGERING NEW CELLS AS THE BNDRYS MOVE NWD INTO NY. MDLS DO SHOW A 700 MB S/WV PASSING LATER TDA AND THIS EVENG ACRS UPSTATE. THEN AGAIN, THE ETA AND GFS PROFILES INDICATE CONDITIONS A LTL MORE STABLE THIS AFTN, AT LEAST WITH RESPECT TO POTNL CAPES AND LIS (BUT DO NOTE THAT THEIR PERFORMANCE OVER THE PAST FEW DAYS HAS BEEN LESS THAN STELLAR). DIFFICULT TO PREDICT EVOLUTION OF ACTIVITY IN THIS PTRN AND WILL GO WITH SCT TERMINOLOGY FOR TDA AND TMRW. ETA/GFS MOS LOOKS TOO COOL, WITH ETA SHOWING A 4C COOLING AT 925 TDA. WILL GO WITH THE WARMER FWCS (AND EVEN TACK ON A FEW DEG), WITH MAXES FROM THE M/U 80S TO L90S. && .LONG RANGE (SATURDAY NIGHT-THURSDAY) LARGE BERMUDA HIGH CONTINUES TO DOMINATE THE PATTERN INTO THE EARLY PART OF NEXT WEEK BEFORE CHANGES ARE ADVERTISED. THEREFORE EXPECT A CONTINUATION OF SCATTERED AFTN AND EVENING SHOWER AND THUNDERSTORM DEVELOPMENT WITH WARM, SUMMER LIKE TEMPERATURES. THE PATTERN BEGINS TO BREAK DOWN WHEN UPPER LOW DROPS OUT OF WESTERN CANADA INTO THE GREAT LAKES ON TUESDAY INTO WEDNESDAY. COOLER TEMPS EXPECTED WITH STILL CHCS FOR PRECIPITATION UNDER THE INFLUENCE OF COOLER 500MB TEMPS. && .AVIATION (10/06Z - 11/06Z)... A CONTINUATION OF THE CRNT WX PTRN WILL RESULT IS LTL DAY TO DAY CHG IN THE AVIATION WX. OVRNGT HRS FEATURE LIGHT WINDS AND...WITH ABUNDANT MOISTURE AVBL...LWRD CIGS AND VSBYS INTO THE MVFR RANGE AT TIMES. DAYTIME HTG MIXES OUT THE LOW LVLS AND THE BALANCE OF THE DAY WILL FEATURE VFR CONDS. XCPTN WILL BE ISLTD TO SCT TRWS WHICH MAY BRIEFLY LWR CIGS AND VSBYS INTO THE IFR RANGE. BEST CHANCE FOR ANY CONV IS AFT ABT 20Z THRU ABT 03Z. GUSTY WINDS ALSO PSBL INVOF TRWS. MORFORD && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...NONE. .PA...NONE. &&
Hazardous weather outlook, Jun 10, 2:25 AM EDT, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 225 AM EDT FRI JUN 10 2005 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-110900- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 225 AM EDT FRI JUN 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... SCATTERED THUNDERSTORMS ARE EXPECTED TODAY, MOST NUMEROUS DURING THE LATE AFTERNOON AND EVENING HOURS. THE STORMS WILL PRODUCE TORRENTIAL DOWNPOURS AND DEADLY CLOUD TO GROUND LIGHTNING. AN ISOLATED SEVERE STORM IS POSSIBLE, WITH THE MAIN THREAT BEING DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... SCATTERED, MAINLY AFTERNOON THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH TUESDAY. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
In the hours before
Special weather statement, Jun 10, 1:00 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 100 PM EDT FRI JUN 10 2005 NYZ018-036-037-101800- MADISON NY-ONEIDA NY-ONONDAGA NY- 100 PM EDT FRI JUN 10 2005 ...STRONG THUNDERSTORMS MOVING ACROSS PARTS OF CENTRAL NEW YORK... * AT 100 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THUNDERSTORMS RAPIDLY DEVELOPING AND BECOMING MORE NUMEROUS ACROSS PARTS OF MADISON...ONEIDA...AND ONONDAGA COUNTIES. SOME OF THESE STORMS MAY PRODUCE SMALL HAIL...STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THE STORMS WERE MOVING EAST AT 5 TO 10 MPH.
Local storm report, Jun 10, 1:42 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
142 PM EDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND DMG MORAVIA 42.71N 76.42W
06/10/2005 CAYUGA NY COUNTY OFFICIAL
TREES DOWN.
&&
DJNLocal storm report, Jun 10, 2:09 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
209 PM EDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND DMG MORAVIA 42.71N 76.42W
06/10/2005 CAYUGA NY COUNTY OFFICIAL
TREES DOWN.
0145 PM TSTM WND DMG WHITESBORO 43.12N 75.30W
06/10/2005 ONEIDA NY AMATEUR RADIO
TREES AND WIRES DOWN.
&&
DJNThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 12:44 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Cortland, Onondaga | 46 min |
| Jun 10, 1:36 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 46 min |
| Jun 10, 1:41 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Cortland | 64 min |
| Jun 10, 2:03 PM EDT | Severe Thunderstorm Warning | BGM | Madison | 57 min |
| Jun 10, 3:39 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Cortland | 51 min |
| Jun 10, 3:44 PM EDT | Flash Flood Warning | BGM | Oneida | 3 hr |
| Jun 10, 3:55 PM EDT | Special Weather Statement | BGM | Tompkins | 65 min |
| Jun 10, 4:41 PM EDT | Severe Thunderstorm Warning | BGM | Schuyler, Steuben | 55 min |
| Jun 10, 5:02 PM EDT | Severe Thunderstorm Warning | BGM | Chemung | 43 min |
| Jun 10, 5:18 PM EDT | Severe Thunderstorm Warning | BGM | Tioga | 42 min |
| Jun 10, 5:26 PM EDT | Severe Thunderstorm Warning | BGM | Broome | 64 min |
| Jun 10, 5:44 PM EDT | Flash Flood Warning | BGM | Chemung, Schuyler, Steuben | 3 hr |
| Jun 10, 5:58 PM EDT | Severe Thunderstorm Warning | BGM | Tioga | 32 min |
| Jun 10, 6:28 PM EDT | Flash Flood Warning | BGM | Tioga | 3 hr |
| Jun 10, 6:36 PM EDT | Flash Flood Warning | BGM | Bradford | 3 hr |
| Jun 10, 7:01 PM EDT | Special Weather Statement | BGM | Susquehanna | 59 min |
| Jun 10, 7:58 PM EDT | Special Weather Statement | BGM | Wyoming | 62 min |
Nearby
Severe Thunderstorm Warnings in New York, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.